Get E-Book on COVID-19

Q. On application of Selsun blue shampoo, my cheek turned white. Please help.

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 20, 2016 and last reviewed on: Jul 08, 2020

Hi doctor,

I am a 37 year old male. From my childhood, I had white patches (skin discoloration) that come and go and I was informed that was due to dandruff. I always use moisturizer. I read an online post and I applied Selsun blue shampoo on one side of the cheek where there were light wheatish patch. From the next day, the part started turning white. It has been six months and slowly the white turning into wheatish. But, still it did not entirely match the skin tone. Can you please help me? Is there any cream that I can apply to match my color tone?

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

  • What do you mean by white patches? Was it diagnosed as Pityriasis versicolor or vitiligo?
  • Please send images. What medications have you used till now?

Revert back with the answers to the above questions to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

I am not sure about the diagnosis. But, I was informed that it was because of dandruff in the hair. I used Ketoconazole gel for face for a few days as per doctor's advice. She told me to use it for hair and face. After that, I searched online and applied the Selsun blue shampoo to one of the cheek. After a few days, wherever I applied Selsun blue shampoo the skin had discolored. Please help me fix this as it looks odd. I have attached the picture for your reference.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hello,

Welcome back to icliniq.com.

Due to seborrheic dermatitis there can be pigmentation. But, polymorphic pigmentation also can be kept as differential diagnosis.

You can apply Tacrolimus ointment 0.03% daily at night. It will act as an immunomodulator.

Yes, it will take some time for repigmentation. Use sunscreen daily.

If you have dandruff, then use Scalpe shampoo twice a week that is Ketoconazole 2% shampoo.

For further information consult a dermatologist online -->https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

I have not started applying Tacrolimus as I am waiting still to get the medicine. The pigmentation loses only happened after I used Selsun blue to my cheek. As it was winter time, it turned white and slowly more whitish and disappeared but still, some whiteness is there after winter as per the one I attached before. Now that winter is again approaching, and I am afraid that I will turn more whitish. Now that my friend is about to mail me the medicine that you prescribed, please also let me know the dosage and its application and any other medications that can be helpful to regain my original skin. Please help me and here is the latest photo of mine.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

My differential diagnosis is as follows:

  1. Polymorphic light eruption.
  2. Seborrheic dermatitis.
  3. Post-inflammatory hypopigmentation.

I recommend the treatment below. Please consult your specialist doctor, discuss with him or her and start the treatment with consent.

Tacroz 0.03% cream (Tacrolimus) once daily for a month. Eumosone-M cream (combination of Clobetasone and Miconazole) at night for 15 days. A very little quantity to be used and not more than 15 days. La shield sunscreen SPF 40 daily in the morning. Continue Aveeno moisturizer as and when required.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Related Questions:
White patches developed on spots where corticosteroid was applied. Is it vitiligo?
Surgical Management of Vitiligo
Kindly suggest a face wash, sunscreen lotion and overnight cream for oily skin.

Related Video
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Please suggest a treatment for dandruff.

Query: Hello doctor, I am suffering from dandruff for more than a year. I am a prefinal year student and my gender is female. Please suggest a solution for dandruff. Can I use One shot dandruff killer?  Read Full »

Suggest ways to fade acne marks apart from laser treatment.

Query: Hello doctor, I have used Benzoyl peroxide gel for my acne and it has almost cleared. But, the acne left some red marks and blemishes on my cheek. I wanted to fade that redness on my skin. In the past, I used Epiduo gel. Please suggest me a product and guide me to remove that redness without laser ...  Read Full »

I need your suggestions on which sunscreen to use.

Query: Hi doctor, I am in a little trouble. Summer has started where I live, and I am addicted to playing cricket, whatever the weather or climate be. From last two weeks, I have noticed that my face color has become darker due to the sun. So, I am a little confused about which sunblock cream to use. I ne...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.